Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Feb 25, 2017, 2:02 PM EST for 6 counties in Virginia. It was in force for 43 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2017, 2:02 PM EST (19:02 UTC)
- Expired
- Feb 25, 2017, 2:45 PM EST
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Culpeper County, VA, Fauquier County, VA, Orange County, VA, Prince William County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 80 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 2:25 PM EST | HAIL 0.75 | 2 Ne Storck, VA | 3/4 DIAMETER HAIL AND 53MPH WIND GUST |
| Feb 25, 2:29 PM EST | HAIL 1.75 | 2 E Roseville, VA | AT COURTHOUSE RD. |
| Feb 25, 2:32 PM EST | HAIL 1 | 3 Nw Falmouth, VA | QUARTER SIZED HAIL |
| Feb 25, 2:36 PM EST | HAIL 1 | 2 E Roseville, VA | QUARTER SIZE HAIL |
| Feb 25, 2:37 PM EST | HAIL 1 | 2 Se Garrisonville, VA | QUARTER SIZE HAIL AT INTERSECTION OF VA RT 610 AND I-95 |
| Feb 25, 2:39 PM EST | HAIL 0.88 | 2 Ene Roseville, VA | NICKEL SIZE HAIL |
| Feb 25, 2:40 PM EST | HAIL 1 | Aquia, VA | |
| Feb 25, 2:48 PM EST | HAIL 1 | 2 Wnw Arkendale, VA | QUARTER SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845
WUUS51 KLWX 251902
SVRLWX
VAC047-061-137-153-177-179-251945-
/O.NEW.KLWX.SV.W.0009.170225T1902Z-170225T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
202 PM EST SAT FEB 25 2017
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Stafford County in northern Virginia...
Northeastern Orange County in central Virginia...
Southeastern Fauquier County in northern Virginia...
Southern Culpeper County in northern Virginia...
Southwestern Prince William County in northern Virginia...
North central Spotsylvania County in central Virginia...
* Until 245 PM EST
* At 201 PM EST, a severe thunderstorm was located 9 miles south of
Culpeper, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Stafford, Culpeper, Linton Hall, Bealeton, Nokesville, Opal,
Remington, Catlett, Calverton, Midland, Brandy Station,
Verdiersville, Casanova, Locust Grove, Ramoth, Winston, Heflin,
Mitchells, Dunavant and Morrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3830 7810 3831 7809 3832 7810 3834 7809
3834 7811 3836 7812 3838 7811 3839 7809
3840 7809 3842 7812 3877 7758 3842 7732
3820 7802
TIME...MOT...LOC 1901Z 236DEG 45KT 3834 7796
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
947
WWUS51 KLWX 251913
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
213 PM EST SAT FEB 25 2017
VAC047-061-137-153-177-179-251945-
/O.CON.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Orange VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
213 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR STAFFORD...NORTHEASTERN ORANGE...SOUTHEASTERN FAUQUIER...
SOUTHEASTERN CULPEPER...SOUTHWESTERN PRINCE WILLIAM AND NORTH CENTRAL
SPOTSYLVANIA COUNTIES...
At 212 PM EST, a severe thunderstorm was located 11 miles south of
Bealeton, or 11 miles east of Culpeper, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Stafford, Culpeper, Linton Hall, Bealeton, Nokesville, Opal,
Remington, Catlett, Calverton, Midland, Elkwood, Stevensburg,
Roseville, Brandy Station, Garrisonville, Casanova, Locust Grove,
Flat Run, Ramoth and Heflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3835 7788 3844 7802 3877 7758 3842 7732
3828 7778
TIME...MOT...LOC 1912Z 236DEG 45KT 3842 7780
HAIL...1.00IN
WIND...60MPH
$$777
WWUS51 KLWX 251922
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
222 PM EST SAT FEB 25 2017
VAC047-061-137-153-177-179-251945-
/O.CON.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Orange VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
222 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR STAFFORD...EASTERN ORANGE...SOUTHEASTERN FAUQUIER...SOUTHEASTERN
CULPEPER...SOUTHWESTERN PRINCE WILLIAM AND NORTH CENTRAL SPOTSYLVANIA
COUNTIES...
At 221 PM EST, a severe thunderstorm was located 8 miles southeast of
Bealeton, or 15 miles west of Stafford, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Stafford, Linton Hall, Bealeton, Nokesville, Remington, Catlett,
Calverton, Midland, Roseville, Garrisonville, Ramoth, Heflin,
Dunavant, Morrisville, Ruby, Somerville, Goldvein, Lois, Arkendale
and Aden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3842 7775 3853 7786 3877 7758 3842 7732
3830 7774
TIME...MOT...LOC 1921Z 236DEG 45KT 3849 7767
HAIL...1.25IN
WIND...60MPH
$$773
WWUS51 KLWX 251929
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
229 PM EST SAT FEB 25 2017
VAC137-251938-
/O.CAN.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Orange VA-
229 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EST for
northern and central Virginia.
LAT...LON 3845 7766 3858 7779 3877 7758 3842 7732
3835 7767
TIME...MOT...LOC 1928Z 236DEG 45KT 3854 7757
$$
VAC047-061-153-177-179-251945-
/O.CON.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
229 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR CENTRAL STAFFORD...SOUTHEASTERN FAUQUIER...EASTERN CULPEPER...
SOUTHWESTERN PRINCE WILLIAM AND NORTHERN SPOTSYLVANIA COUNTIES...
At 228 PM EST, a severe thunderstorm was located 11 miles east of
Bealeton, or 12 miles northwest of Stafford, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Stafford, Linton Hall, Bealeton, Nokesville, Catlett, Calverton,
Midland, Roseville, Lois, Garrisonville, Arkendale, Ramoth, Aden,
Heflin, Aquia, Storck, Dunavant, Glendie, Morrisville and Hartwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3845 7766 3858 7779 3877 7758 3842 7732
3835 7767
TIME...MOT...LOC 1928Z 236DEG 45KT 3854 7757
HAIL...1.25IN
WIND...60MPH
$$890
WWUS51 KLWX 251941
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
241 PM EST SAT FEB 25 2017
VAC047-061-153-177-179-251949-
/O.EXP.KLWX.SV.W.0009.000000T0000Z-170225T1945Z/
Stafford VA-Fauquier VA-Culpeper VA-Prince William VA-
Spotsylvania VA-
241 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STAFFORD...
SOUTHEASTERN FAUQUIER...EASTERN CULPEPER...SOUTHWESTERN PRINCE
WILLIAM AND NORTHERN SPOTSYLVANIA COUNTIES WILL EXPIRE AT 245 PM
EST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 800 PM EST for
northern and central Virginia.
Remember, a Severe Thunderstorm Warning still remains in effect for
Prince William, Stafford, King George, Fairfax, Charles, and Prince
Georges Counties as well as the eastern half Washington DC.
LAT...LON 3845 7766 3858 7779 3877 7758 3842 7732
3835 7767
TIME...MOT...LOC 1939Z 236DEG 45KT 3859 7748
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 12:48 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 25, 12:48 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1248 PM EST Sat Feb 25 2017
.SYNOPSIS...
A cold front will cross the area today. High pressure will
return to the area Sunday through early next week. A warm front
will then lift north into the area Tuesday into Wednesday
followed by another cold front Wednesday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
Earlier precipitation dissipated, but a band of thunderstorms
have developed in Virginia along wind shift boundary...ahead of
the cold front. Have used this feature as the catalyst for
showers/thunderstorms this afternoon. All forecasts have been
updated. Will be monitoring for severe thunderstorm potential.
From previous discussion...
Have an anonomously warm/humid air mass in place. In spite of
approaching cloudcover, which may act to limit heating, would
not want to discount heating potential. Therefore, am not
backing down on temperature forecast. For that matter, little
change made to overall forecast. Anticipate line of showers to
reintensify upon diurnal heating. There is a well defined
baroclinic boundary to drive convection, and heating will add
the necessary instability/lift (1000 J/kg CAPE...in February).
Believe that downward transport of momentum to be the primary
threat. However, wet-bulb zero climatologically low (around
8500 ft) and lapse rates rather high, so any of the taller
updrafts may contain a hail threat too. Current timing would
place this activity near the Blue Ridge by noon, and the I-95
corridor around 3pm. HRRR/RAP depict good consistency
temporally. By 6pm, all activity should be pushing onto the
Eastern Shore.
Temperatures will fall quickly as the front passes, and
westerly winds will increase with gusts of 30-40 mph possible.
The best surge of winds may come during the early evening. Lows
will ultimately bottom out in the 30s, with some 20s west of the
Blue Ridge. A period of upslope snow showers could produce
localized amounts up to an inch west of the Allegheny Front.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure moves in from the west Sunday, allowing winds to
gradually relax. Highs will be much cooler but closer to normal
in the mid 40s to lower 50s. Lows will fall back to the upper
20s and 30s Sunday night as the high begins to move east.
While no well defined system is expected for Monday into Monday
night, there will be increased isentropic lift, and an inverted
trough may develop along the Carolina coast to SE VA. Will have
gradually increasing chances of showers through the period,
highest S/E of DC Monday night. Temperatures will gradually warm
back up as well.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Another system will slowly lift northeast across the Plains and
Great Lakes Tuesday through Wednesday night. This system will
push a warm front back northward across the region Tuesday
and Tuesday night, with solid warm sector weather expected by
Wednesday afternoon. Showers will be possible through this
entire period. Then the cold front will cross the region
Wednesday night with more showers and perhaps a stray
thunderstorm. This system looks a little weaker than the current
one but not a whole lot so we may have some of the same
concerns. After the system passes, we turn notably cooler
Thursday and Friday as Canadian high pressure tries to build in.
A weak clipper could even try to sneak across the area at the
end of the week but this is highly uncertain. There is a small
potential that this system could even try to bring a little
snow, but odds again are quite small at this point. In any case,
after all this mild weather, the slightly cooler than normal
weather expected for the end of this week will feel pretty cold.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A sharp cold front will be crossing the terminals this
afternoon. (MRB may be a pinch before noon.) Expect a line of
showers/storms to accompany the front, which could pose brief
IFR conditions and strong wind gusts above 40 kt. Winds will
sharply shift to the west behind the front, with 30-35 kt gusts
possible through mid- evening or so. Winds gradually diminish
through Sunday as high pressure builds.
No major impacts are forecast Monday and Monday night, although
there will be increasing chances for some light rain showers.
Potential for sub-VFR conditions Tuesday through Wednesday night
as a warm front moves north followed by a cold front, with
showers reducing visibility along with low clouds possible.
&&
.MARINE...
Gale Warning now in effect, although strongest gusts will be
later today. Sharp cold front will move eastward this
afternoon, accompanied by strong showers and storms with 40+ kt
wind potential. Winds also shift to west, with continuing gusts
near gale force possible through the evening. The main story is
the sudden onset, which may catch boaters off guard after the
mild morning.
SCA conditions then continue through Sunday afternoon. Brief
lull Sunday night with high pressure, but southerly winds could
again reach SCA criteria on Monday into Monday night.
System moving through Tuesday/Wednesday may result in continued
SCA conditions as southerly flow continues.
&&
.CLIMATE...
Record high maximum and minimum temperatures for February 25:
BWI 83F (1930), 52F (1930)
DCA 84F (1930), 54F (1891)
IAD 79F (2000), 47F (2000)
Warmest Februaries (average temperature)
DCA BWI IAD
1. 46.9 (1976) 44.0 (1976) 42.1 (1990)
2. 45.2 (1990) 43.9 (1949) 41.1 (1976)
3. 44.7 (1997) 43.3 (1890) 41.0 (1998)
4. 44.3 (2012) 42.7 (1932) 40.9 (2012)
5. 43.9 (1949) 42.6 (1909) 40.5 (1997)
Feb 2017 (through the 24th)
DCA: 47.1 BWI: 43.7 IAD: 44.5
Warmest Winters (Dec 1-Feb 28/29)
DCA BWI IAD
1. 44.7 (1931-32) 45.3 (1931-32) 40.0 (2011-12)
2. 44.3 (1889-90) 44.4 (1889-90) 39.7 (2001-02)
3. 43.3 (2011-12) 42.4 (1948-49) 39.4 (1997-98)
4. 43.2 (2001-02) 41.9 (1949-50) 39.0 (2015-16)
5. 42.8 (1949-50) 41.3 (1879-80) 38.3 (1990-91)
Winter 2016-17 (through Feb 24)
DCA: 43.7 BWI: 40.3 IAD: 40.7
Driest Februaries (total precipitation)
DCA BWI IAD
1. 0.35 (2009) 0.26 (2009) 0.25 (1978)
2. 0.42 (1978) 0.36 (2002) 0.35 (2009)
3. 0.47 (2002) 0.56 (1978) 0.46 (2002)
4. 0.62 (1901) 0.63 (1977) 0.49 (1977)
5. 0.66 (1977) 0.65 (1901) 0.68 (1968)
Feb 2017 (through the 24th)
DCA: 0.16 BWI: 0.46 IAD: 0.25
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 1 AM to 4 PM EST Sunday for
ANZ530>543.
Gale Warning until 1 AM EST Sunday for ANZ530>543.
&&
SYNOPSIS...RCM
NEAR TERM...HTS/ADS
SHORT TERM...ADS
LONG TERM...RCM
AVIATION...ADS/HTS/RCM
MARINE...ADS/HTS/RCM
CLIMATE...BAJ/DFH/RCMHazardous weather outlook, Feb 25, 1:42 PM EST, 20 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 142 PM EST Sat Feb 25 2017 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-261845- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 142 PM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch has been issued until 8pm. A gale warning is in effect for all the waters from 10 AM EST today to 1 AM EST Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any severe weather via standard operating procedures. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-261845- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 142 PM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch has been issued for all counties east of the Blue Ridge as well as the Martinsburg-Hagerstown area until 8pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any severe weather via standard operating procedures. HTS
In the hours before
Local storm report, Feb 25, 1:44 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
144 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 1 N CHARLOTTESVILLE 38.05N 78.49W
02/25/2017 CITY OF CHARLOTTES VA 911 CALL CENTER
TREE DOWN AT 1500 BLOCK OF DAIRY RD
&&
EVENT NUMBER LWX1700689
KLWLocal storm report, Feb 25, 1:54 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL ORANGE 38.24N 78.10W
02/25/2017 M0.88 INCH ORANGE VA TRAINED SPOTTER
NICKEL SIZE HAIL
&&
EVENT NUMBER LWX1700690
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:09 PM EST | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Nelson, City of Charlottesville | 36 min |
| Feb 25, 1:33 PM EST | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Greene, Madison, Orange, Spotsylvania | 42 min |
| Feb 25, 2:12 PM EST | Severe Thunderstorm Warning | LWX | Loudoun | 10 min |
| Feb 25, 2:18 PM EST | Special Marine Warning | LWX | 87 min | |
| Feb 25, 2:27 PM EST | Severe Thunderstorm Warning | LWX | Culpeper, King George, Orange, Prince William, Spotsylvania, Stafford and 1 more | 48 min |
| Feb 25, 2:35 PM EST | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, Stafford, City of Alexandria | 40 min |
| Feb 25, 2:38 PM EST | Special Marine Warning | LWX | 97 min | |
| Feb 25, 2:52 PM EST | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 38 min |
| Feb 25, 3:08 PM EST | Special Marine Warning | LWX | 97 min | |
| Feb 25, 3:10 PM EST | Special Marine Warning | LWX | 95 min | |
| Feb 25, 3:16 PM EST | Special Marine Warning | LWX | 89 min | |
| Feb 25, 3:17 PM EST | Special Marine Warning | LWX | 28 min | |
| Feb 25, 3:41 PM EST | Special Marine Warning | LWX | 64 min | |
| Feb 25, 4:03 PM EST | Special Marine Warning | LWX | 87 min | |
| Feb 25, 4:23 PM EST | Special Marine Warning | LWX | 97 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.